Viewing 6 posts - 1 through 6 (of 6 total)
  • Author
    Posts
  • Anonymous
      Post count: 93172

      Hello Everybody!!

      finally i had my RAI on july 13th after lot of postponements. I was alone for 4 days and will be returning to normal life from tomorrow onwards. I am feeling fine and i am asked to take a blood test after 4 weeks.

      i read about people telling their experiences that they became very ‘Hyper’ shortly after RAI. Since i am feeling fine right now does that mean that i will not become very ‘hyper’ ?

      Can anyone please advise me?

      Thanks . Have a nice week!!!!!!

      Anonymous
        Post count: 93172

        Rathi,
        The RAI experience is sooo overrated, isn’t it?? I mean, isn’t it just so anti-climactic?…walk in…swallow a capsule…go home…pamper yourself in peace and quiet. That’s IT!! Couldn’t you just giggle at how scared we are about it? Like it is a HUGE, Gigantic pill or that we walk through a busy clinic afterward…WITHOUT a shield!! Or as if we GLOW for days! Good Luck…I am > 5 weeks post. NO SIDE EFFECTS. I feel normal again. Here’s to better health! Lin

        Anonymous
          Post count: 93172

          You should start feeling more hyper soon. It doesn’t happen right away– usually it takes about a week for the aggravated hyper symptoms to come on. It is a result of the RAI damaging the thyroid cells (which is what you want to happen). When the cells are damaged, they release their stored thyroid hormone into the body.

          Bobbi — NGDF Asst. Online Facilitator

          Anonymous
            Post count: 93172

            I don’t have any reference source to back this up and from
            what I’ve read of other’s experiences, doctors all do it
            differently, but both my endo and internist told me that it
            takes at least 6 months to see the full effects of a dose
            of RAI. Also, I have read in some medical texts that some patients
            experience “false hypothyroidism” shortly after RAI. I’m assuming
            this might cause some of the cases with problems needing readjusted
            replacement hormone levels repeatedly. Just a thought…

            All the best,
            Sheila H.

            Anonymous
              Post count: 93172

              Hope you are still feeling good. I am going for RAI Wednesday.
              Are you on tapazole or ptu? I had to stop ptu before the
              uptake scan on tues because it would effect the uptake scan.
              what i don’t understand is that they told me to start the ptu again 6 days after the rai and then also see the dr and take a blood test in a month. does anyone know why i wouldnt start the ptu right after the uptake scan? which i alreay had one about 6 months ago and is a real pain to have to keep going back and forth.

              any side effects after rai?

              thanks a lot

              Anonymous
                Post count: 93172

                Thank God , i am still feeling fine. Hope i continue with the same.
                I was also asked to stop PTU 3 days before uptake test and 3 days after RAI. .My Endo asked me to take a blood test after 4 weeks. I am continuing with the Beta Blocker all the time both during RAI and uptake test. My Endo has asked me to reduce the PTU dosage from 300mg to 100mg.( I am very scared about the reduction of dosage). But i am following his instructions.

                I was diagonised with Hyper on March ’99.Between both the options of medications and RAI i chose medications. But it didnot help me. The Dr advised me RAI. I wish i had taken this treatment last year itself. To my experiences, i think i wasted one year by just taking medications which also has sideeffects.

                Wish u all the best!!!!

              Viewing 6 posts - 1 through 6 (of 6 total)
              • You must be logged in to reply to this topic.